ArticleThe American journal of case reports2020
A Case of Salicylate Toxicity Presenting with Acute Focal Neurologic Deficit in a 61-Year-Old Woman with a History of Stroke.
Article in The American journal of case reports, 2020. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
2 citing papers in PubMed, 9 citations in OpenAlex.
- Seizures from Chronic Salicylate Intoxication Following Household Exposure to Incense Fumes.The American journal of case reports · 2026Article
- Timely Hemodialysis for Successful Treatment of Acute Salicylate Overdose in a Young Adult Female - A Case Report.Indian journal of nephrologyArticle
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
3 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
BACKGROUND Over-the-counter medications that contain aspirin are widely used, and patients generally regard them as safe. However, the side effects of salicylate toxicity can be severe, and delay in the diagnosis may increase the risk of mortality. Neurologic symptoms are a common presenting feature of salicylate toxicity in the elderly, and their recognition may allow earlier diagnosis. This report is of a case of a 61-year-old woman who presented with acute focal neurologic deficit associated with salicylate toxicity and who had a previous history of stroke. CASE REPORT A 61-year-old woman presented to the Emergency Department after awakening with left-sided weakness. She had a history of ischemic stroke with an associated seizure disorder. The patient denied recent seizure, and brain magnetic resonance imaging (MRI) showed no evidence of an acute stroke. Following her arrival, she became acutely confused and complained of tinnitus, shortness of breath, and blurred vision. On direct questioning, she gave a history of excessive use of salicylate for the previous two to three weeks. Her initial serum salicylate level was significantly increased at 78.1 mg/dl (upper therapeutic limit, 19.9 mg/dl). She recovered completely following treatment with oral activated charcoal, intravenous sodium bicarbonate, and potassium replacement. CONCLUSIONS This case demonstrates that physicians should consider salicylate toxicity as a possible cause of exacerbation of neurological deficit in elderly patients.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.